Vol. 35, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Almost smooth perturbations of self-adjoint operators

John Ben Butler, Jr.

Vol. 35 (1970), No. 2, 297–306
Abstract

Assume H0 ∈𝒞(H) is a self-adjoint operator with spectrum on [0,) and that E0(Δ) ∈ℬ(H) is the spectral measure determined by H0,Δ [0,). Let H1 = H0 + V where V = B A and A,B ∈ℬ(H) are commuling self-adjoint operators. In this paper T. Kato’s concept of smooth perturbations is generalized in the following way: H1 is said to be an almost smooth perturbation of H0, except at 1 = 0, if A,B are smooth with respect to H0E0m) for all intervals Δm = (1∕m,),m 1. It is proved that the time independent wave operators corresponding to H0,H1 exist when the assumption that H1 is smooth with respect to H0 is replaced by the assumption that H1 is almost smooth with respect to H0.

Mathematical Subject Classification
Primary: 47.48
Milestones
Received: 19 November 1969
Published: 1 November 1970
Authors
John Ben Butler, Jr.